# SDR QMLA2014071614086

- Difficulty date: July 16, 2014
- Submitted: July 18, 2014
- Operation: Air carrier
- Aircraft: N132HN
- Make and model: Urocop EC 130 B4
- Aircraft serial: 7481
- Aircraft time: 76 hours, 220 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 76 hours, 116 cycles
- System (JASC): 2140 · Heating System
- Part: Duct
- Condition: Contaminated
- Location: Defog System
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

APPROXIMATELY 5 MILES FROM LANDING THE DEFOG SYS & NOTICED A STRANGE SMELL, NOT BURNING ELEC, RUBBER, ETC.  WHEN CLOSER TO LANDING HE COULD NOTICE A FAINT WISPS OF SMOKE IN THE NVG LIGHTING.  THE DEFOG SYS WAS TURNED OFF & THE ACFT WAS RETURNED TO THE BASE.  AFTER MEDCREW EXITED ACFT, TURNED DEFOG SYS BACK ON TO CONFIRM PRESENCE OF LIGHT SMOKE, SMOKE WAS CONFIRMED.  ACFT WAS SHUTDOWN.  ACFT WAS AGAIN RUN UP & DEFOG SYS TURNED BACK ON TO TROUBLESHOOT.  SMOKE WAS COMING FROM DEFOG SYS & NOT THE HEATER.  NO EVIDENCE OF ANY FIRE WAS FOUND ANYWHERE IN THE ACFT.  NO SOURCE OF SMOKE OR ODD SMELL HAS BEEN FOUND.  REMOVED CABIN & MEDICAL INTERIOR TO GAIN ACCESS TO DUCTING FOR THE DEFOG SYS.  DUCTS WERE REMOVED & CLEANED, RE-INSTALLED, & THE ACFT WAS SUBSEQUENTLY GND RUN WITH DEFOG SYS OPERATIONAL.  NO DEFECTS WERE NOTED & THE ACFT WAS RETURNED TO SERVICE.
